Alert archive / Massachusetts / Coastal Flood Statements in 2024
Coastal Flood Statement 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Feb 9, 2024, 3:17 PM EST for 5 counties in Massachusetts. It took effect at Feb 10, 2024, 9:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2024, 3:17 PM EST (20:17 UTC)
- In effect from
- Feb 10, 2024, 9:00 AM EST
- Expired
- Feb 10, 2024, 1:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WHUS41 KBOX 092017
CFWBOX
Coastal Hazard Message
National Weather Service Boston/Norton MA
317 PM EST Fri Feb 9 2024
MAZ007-015-016-019-022-100930-
/O.NEW.KBOX.CF.S.0003.240210T1400Z-240210T1800Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-
317 PM EST Fri Feb 9 2024
...COASTAL FLOOD STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...
* WHAT...Shallow pockets of flooding less than one foot deep during
the Saturday afternoon high tide.
* WHERE...Eastern Essex MA, Suffolk MA, Eastern Norfolk MA,
Eastern Plymouth MA and Barnstable MA Counties.
* WHEN...From Saturday morning through Saturday afternoon.
* IMPACTS...Some water on low lying roads and property.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
&&
Time of high total tides are approximate to the nearest hour.
Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/10 AM 10.6/11.1 1.1/ 1.6 0.0/ 0.5 2 None
09/11 PM 9.6/10.1 0.1/ 0.6 0.4/ 0.9 3 None
10/11 AM 10.9/11.4 1.4/ 1.9 0.0/ 0.5 3 None
11/12 AM 10.0/10.5 0.5/ 1.0 0.2/ 0.8 4 None
11/12 PM 11.0/11.5 1.5/ 2.0 0.1/ 0.6 3 None
12/01 AM 10.3/10.8 0.8/ 1.3 0.2/ 0.7 2 None
Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/11 AM 9.7/10.2 0.2/ 0.7 0.2/ 0.8 2 None
09/11 PM 8.5/ 9.0 -1.1/-0.6 0.4/ 0.9 2 None
10/11 AM 9.8/10.3 0.2/ 0.8 0.1/ 0.6 2 None
11/12 AM 8.9/ 9.4 -0.7/-0.2 0.2/ 0.8 3 None
11/12 PM 9.8/10.3 0.2/ 0.8 0.1/ 0.6 3 None
12/01 AM 9.3/ 9.8 -0.2/ 0.2 0.2/ 0.8 2 None
Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/10 AM 11.7/12.2 1.6/ 2.0 0.7/ 1.1 1 None
09/11 PM 10.3/10.8 0.2/ 0.7 0.7/ 1.1 1 None
10/11 AM 11.9/12.4 1.8/ 2.2 0.6/ 1.1 1 None
11/12 AM 10.8/11.3 0.7/ 1.1 0.7/ 1.1 1 None
11/12 PM 12.1/12.6 2.0/ 2.5 0.7/ 1.1 1-2 None
12/01 AM 11.3/11.8 1.2/ 1.7 0.8/ 1.3 1 None
Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/10 AM 11.8/12.3 1.9/ 2.3 0.7/ 1.1 1 None
09/11 PM 10.5/11.0 0.6/ 1.1 0.7/ 1.1 1 None
10/11 AM 12.1/12.6 2.2/ 2.7 0.6/ 1.1 1 None
11/12 AM 10.9/11.4 1.0/ 1.5 0.6/ 1.1 1 None
11/12 PM 12.4/12.9 2.5/ 3.0 0.7/ 1.1 1-2 Minor
12/01 AM 11.5/12.0 1.6/ 2.0 0.8/ 1.3 1 None
Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/10 AM 11.1/11.6 1.4/ 1.9 0.5/ 1.0 2 None
09/11 PM 9.8/10.3 0.1/ 0.6 0.6/ 1.1 2 None
10/11 AM 11.4/11.9 1.7/ 2.2 0.4/ 0.9 2-3 Minor
11/12 AM 10.3/10.8 0.6/ 1.1 0.5/ 1.0 3 None
11/12 PM 11.7/12.2 2.0/ 2.5 0.6/ 1.1 2-3 Minor
12/01 AM 10.9/11.4 1.2/ 1.7 0.6/ 1.1 2 None
Buzzards Bay at Woods Hole
MLLW Categories - Minor 5.5 ft, Moderate 7.0 ft, Major 8.5 ft
MHHW Categories - Minor 3.5 ft, Moderate 5.0 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/08 AM 3.4/ 3.9 1.4/ 1.9 0.7/ 1.1 1 None
09/08 PM 3.0/ 3.5 1.0/ 1.5 0.5/ 1.0 2 None
10/08 AM 3.5/ 4.0 1.5/ 2.0 0.6/ 1.1 2 None
10/08 PM 3.1/ 3.6 1.1/ 1.6 0.5/ 1.0 2 None
11/09 AM 3.2/ 3.7 1.2/ 1.7 0.4/ 0.9 2 None
11/09 PM 3.1/ 3.6 1.1/ 1.6 0.4/ 0.9 1 None
Chatham MA - East Coast
MLLW Categories - Minor 9.0 ft, Moderate 11.5 ft, Major 13.0 ft
MHHW Categories - Minor 1.3 ft, Moderate 3.8 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/11 AM 6.1/ 6.6 -1.7/-1.2 0.2/ 0.7 2-3 None
10/12 AM 4.9/ 5.4 -2.8/-2.3 0.2/ 0.8 3 None
10/12 PM 6.2/ 6.7 -1.6/-1.1 0.2/ 0.7 4 None
11/01 AM 5.2/ 5.7 -2.6/-2.1 0.2/ 0.8 3 None
11/01 PM 6.2/ 6.8 -1.5/-1.0 0.4/ 0.9 3 None
12/01 AM 5.5/ 6.0 -2.2/-1.8 0.4/ 0.9 2 None
Chatham - South side
MLLW Categories - Minor 9.0 ft, Moderate 10.5 ft, Major 11.5 ft
MHHW Categories - Minor 4.5 ft, Moderate 6.0 ft, Major 7.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/11 AM 4.9/ 5.4 0.4/ 0.9 0.2/ 0.8 2 None
10/12 AM 4.0/ 4.5 -0.6/-0.1 0.4/ 0.9 3 None
10/12 PM 5.0/ 5.5 0.5/ 1.0 0.2/ 0.8 3 None
11/01 AM 4.0/ 4.5 -0.5/ 0.0 0.2/ 0.8 2 None
11/01 PM 5.1/ 5.6 0.6/ 1.1 0.4/ 0.9 2 None
12/01 AM 4.6/ 5.1 0.1/ 0.6 0.5/ 1.0 1 None
Provincetown Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.9 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/10 AM 11.7/12.2 1.6/ 2.0 0.5/ 1.0 2 None
09/11 PM 10.4/10.9 0.2/ 0.8 0.6/ 1.1 2 None
10/11 AM 12.0/12.5 1.9/ 2.3 0.5/ 1.0 3 None
11/12 AM 11.0/11.5 0.9/ 1.4 0.6/ 1.1 2 None
11/12 PM 12.2/12.7 2.1/ 2.6 0.6/ 1.1 2 None
12/01 AM 11.4/11.9 1.3/ 1.8 0.6/ 1.1 2 None
Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.5 ft, Moderate 4.0 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/10 AM 11.9/12.4 1.4/ 1.9 0.5/ 1.0 1-2 None
09/11 PM 10.6/11.1 0.1/ 0.6 0.5/ 1.0 2 None
10/11 AM 12.2/12.7 1.7/ 2.2 0.4/ 0.9 2 None
11/12 AM 11.3/11.8 0.8/ 1.3 0.6/ 1.1 2 None
11/12 PM 12.6/13.1 2.1/ 2.6 0.7/ 1.1 2 None
12/01 AM 11.9/12.4 1.4/ 1.9 0.7/ 1.1 1 None
Sandwich Harbor
MLLW Categories - Minor 12.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/10 AM 11.2/11.7 0.9/ 1.4 1.2/ 1.7 1 None
09/11 PM 10.2/10.7 -0.2/ 0.3 1.4/ 1.9 1 None
10/11 AM 11.6/12.1 1.3/ 1.8 1.3/ 1.8 1-2 None
11/12 AM 10.8/11.3 0.5/ 1.0 1.5/ 2.0 3 None
11/12 PM 11.9/12.4 1.6/ 2.0 1.5/ 2.0 2 Minor
12/01 AM 11.3/11.8 1.0/ 1.5 1.6/ 2.0 2 None
Wings Neck
MLLW Categories - Minor 6.5 ft, Moderate 9.0 ft, Major 11.5 ft
MHHW Categories - Minor 2.1 ft, Moderate 4.6 ft, Major 7.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/08 AM 4.7/ 5.2 0.4/ 0.9 0.4/ 0.9 1 None
09/08 PM 4.5/ 5.0 0.1/ 0.6 0.2/ 0.7 1 None
10/08 AM 4.9/ 5.4 0.5/ 1.0 0.0/ 0.5 1 None
10/09 PM 4.7/ 5.2 0.2/ 0.8 0.2/ 0.7 2 None
11/09 AM 4.7/ 5.2 0.4/ 0.9 0.0/ 0.5 1-2 None
11/10 PM 4.6/ 5.1 0.2/ 0.7 0.1/ 0.6 1 None
&&
$$1 follow-up statement
892
WHUS41 KBOX 101026
CFWBOX
Coastal Hazard Message
National Weather Service Boston/Norton MA
526 AM EST Sat Feb 10 2024
MAZ007-015-016-019-022-101800-
/O.CON.KBOX.CF.S.0003.240210T1400Z-240210T1800Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-
526 AM EST Sat Feb 10 2024
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 1 PM EST THIS AFTERNOON...
* WHAT...Shallow pockets of flooding less than one foot
deep during this afternoons high tide.
* WHERE...Eastern Essex MA, Suffolk MA, Eastern Norfolk MA,
Eastern Plymouth MA and Barnstable MA Counties.
* WHEN...From 9 AM this morning to 1 PM EST this afternoon.
* IMPACTS...Some water on low lying roads and property.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
&&
Time of high total tides are approximate to the nearest hour.
Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/11 AM 10.8/11.3 1.3/ 1.8 -0.2/ 0.3 3 None
11/12 AM 9.9/10.4 0.4/ 0.9 0.2/ 0.7 3 None
11/12 PM 11.0/11.5 1.5/ 2.0 0.1/ 0.6 2-3 None
12/01 AM 10.3/10.8 0.8/ 1.3 0.2/ 0.7 2 None
12/01 PM 10.9/11.4 1.4/ 1.9 0.1/ 0.6 2 None
13/01 AM 10.4/10.9 0.9/ 1.4 0.1/ 0.6 1-2 None
Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/11 AM 9.6/10.1 0.1/ 0.6 -0.2/ 0.3 2 None
11/12 AM 8.9/ 9.4 -0.7/-0.2 0.2/ 0.8 2 None
11/12 PM 9.8/10.3 0.2/ 0.8 0.1/ 0.6 2 None
12/01 AM 9.2/ 9.7 -0.3/ 0.2 0.2/ 0.7 2 None
12/01 PM 9.7/10.2 0.2/ 0.7 0.1/ 0.6 2 None
13/02 AM 9.5/10.0 0.0/ 0.5 0.2/ 0.8 1 None
Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/11 AM 12.2/12.7 2.1/ 2.6 0.9/ 1.4 1 None
11/12 AM 11.0/11.5 0.9/ 1.4 0.9/ 1.4 1 None
11/12 PM 12.5/13.0 2.3/ 2.8 1.1/ 1.6 1 Minor
12/01 AM 11.6/12.1 1.5/ 2.0 1.1/ 1.6 1 None
12/01 PM 12.3/12.8 2.2/ 2.7 1.1/ 1.6 1 Minor
13/01 AM 11.7/12.2 1.6/ 2.0 1.0/ 1.5 1 None
Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/11 AM 12.3/12.8 2.3/ 2.8 0.8/ 1.3 1 Minor
11/12 AM 11.1/11.6 1.2/ 1.7 0.8/ 1.3 1 None
11/12 PM 12.7/13.2 2.7/ 3.2 1.0/ 1.5 1 Minor
12/01 AM 11.7/12.2 1.8/ 2.2 1.0/ 1.5 1 None
12/01 PM 12.5/13.0 2.6/ 3.1 1.0/ 1.5 1 Minor
13/01 AM 11.9/12.4 2.0/ 2.5 1.0/ 1.5 1 None
Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/11 AM 11.5/12.0 1.8/ 2.2 0.5/ 1.0 2-3 Minor
11/12 AM 10.4/10.9 0.7/ 1.1 0.6/ 1.1 2 None
11/12 PM 11.8/12.3 2.1/ 2.6 0.7/ 1.1 2 Minor
12/01 AM 11.0/11.5 1.3/ 1.8 0.7/ 1.1 2 None
12/01 PM 11.8/12.3 2.1/ 2.6 0.8/ 1.3 1-2 Minor
13/01 AM 11.3/11.8 1.6/ 2.0 0.7/ 1.1 1 Minor
Buzzards Bay at Woods Hole
MLLW Categories - Minor 5.5 ft, Moderate 7.0 ft, Major 8.5 ft
MHHW Categories - Minor 3.5 ft, Moderate 5.0 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/08 AM 3.7/ 4.2 1.7/ 2.2 0.8/ 1.3 1-2 None
10/08 PM 3.1/ 3.6 1.1/ 1.6 0.5/ 1.0 2 None
11/09 AM 3.4/ 3.9 1.4/ 1.9 0.6/ 1.1 2 None
11/09 PM 3.4/ 3.9 1.4/ 1.9 0.7/ 1.1 1 None
12/10 AM 3.5/ 4.0 1.5/ 2.0 0.8/ 1.3 1 None
12/10 PM 3.4/ 3.9 1.4/ 1.9 0.7/ 1.1 1 None
Chatham MA - East Coast
MLLW Categories - Minor 9.0 ft, Moderate 11.5 ft, Major 13.0 ft
MHHW Categories - Minor 1.3 ft, Moderate 3.8 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/12 PM 6.0/ 6.5 -1.8/-1.3 0.0/ 0.5 4 None
11/01 AM 5.0/ 5.5 -2.7/-2.2 0.1/ 0.6 3 None
11/01 PM 6.0/ 6.5 -1.8/-1.3 0.1/ 0.6 2-3 None
12/01 AM 5.2/ 5.7 -2.6/-2.1 0.1/ 0.6 2 None
12/02 PM 5.7/ 6.2 -2.0/-1.5 0.0/ 0.5 1 None
13/02 AM 5.4/ 5.9 -2.3/-1.9 0.1/ 0.6 2 None
Chatham - South side
MLLW Categories - Minor 9.0 ft, Moderate 10.5 ft, Major 11.5 ft
MHHW Categories - Minor 4.5 ft, Moderate 6.0 ft, Major 7.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/12 PM 4.7/ 5.2 0.2/ 0.8 0.1/ 0.6 3 None
11/01 AM 4.0/ 4.5 -0.6/-0.1 0.2/ 0.7 2-3 None
11/01 PM 5.0/ 5.5 0.5/ 1.0 0.2/ 0.8 2 None
12/02 AM 4.4/ 4.9 -0.2/ 0.3 0.2/ 0.8 1 None
12/02 PM 4.9/ 5.4 0.4/ 0.9 0.2/ 0.8 1 None
13/02 AM 4.6/ 5.1 0.1/ 0.6 0.2/ 0.8 2 None
Provincetown Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.9 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/11 AM 12.2/12.7 2.1/ 2.6 0.7/ 1.1 3 None
11/12 AM 11.1/11.6 1.0/ 1.5 0.7/ 1.1 2-3 None
11/12 PM 12.4/12.9 2.2/ 2.7 0.8/ 1.3 2 None
12/01 AM 11.6/12.1 1.5/ 2.0 0.8/ 1.3 1-2 None
12/01 PM 12.2/12.7 2.1/ 2.6 0.8/ 1.3 1 None
13/02 AM 11.6/12.1 1.5/ 2.0 0.6/ 1.1 1 None
Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.5 ft, Moderate 4.0 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/11 AM 12.4/12.9 1.9/ 2.3 0.6/ 1.1 2 None
11/12 AM 11.3/11.8 0.8/ 1.3 0.6/ 1.1 2 None
11/12 PM 12.8/13.3 2.2/ 2.7 0.9/ 1.4 2 Minor
12/01 AM 11.9/12.4 1.4/ 1.9 0.7/ 1.1 1 None
12/01 PM 12.6/13.1 2.1/ 2.6 0.8/ 1.3 1 None
13/01 AM 12.1/12.6 1.6/ 2.0 0.7/ 1.1 1 None
Sandwich Harbor
MLLW Categories - Minor 12.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/11 AM 12.3/12.8 2.0/ 2.5 2.0/ 2.5 1-2 Minor
11/12 AM 11.4/11.9 1.1/ 1.6 2.1/ 2.6 1 None
11/12 PM 12.6/13.1 2.2/ 2.7 2.2/ 2.7 1 Minor
12/01 AM 11.9/12.4 1.6/ 2.0 2.2/ 2.7 1 Minor
12/01 PM 12.5/13.0 2.2/ 2.7 2.2/ 2.7 1 Minor
13/02 AM 12.0/12.5 1.7/ 2.2 2.2/ 2.7 1 Minor
Wings Neck
MLLW Categories - Minor 6.5 ft, Moderate 9.0 ft, Major 11.5 ft
MHHW Categories - Minor 2.1 ft, Moderate 4.6 ft, Major 7.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
10/09 AM 5.1/ 5.6 0.7/ 1.1 0.8/ 1.3 1 None
10/09 PM 4.7/ 5.2 0.2/ 0.8 0.2/ 0.7 1 None
11/09 AM 4.9/ 5.4 0.5/ 1.0 0.1/ 0.6 1 None
11/10 PM 4.9/ 5.4 0.5/ 1.0 0.4/ 0.9 1 None
12/10 AM 5.0/ 5.5 0.6/ 1.1 0.4/ 0.9 1 None
12/11 PM 5.0/ 5.5 0.6/ 1.1 0.6/ 1.1 1 None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Feb 9, 12:25 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 9, 12:25 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1225 PM EST Fri Feb 9 2024
.SYNOPSIS...
High pressure remains in control to end the week, with a warming
trend each day through Saturday. Isolated to scattered showers
possible Saturday afternoon, along with near record highs. Turning
drier and more seasonable Sunday into Monday. Potential for a
significant coastal storm later on Monday into Tuesday. However,
there is still a high amount of uncertainty in the track, timing
and intensity. These details are key to determining our impacts.
Coastal flooding remains a concern given the high astronomical
tides and strong wind potential.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1230 PM Update
Forecast remains on track. Clearing across most of MA at this
hour as a boundary of low to mid level- clouds continues to
traverse east. Should see additional clearing over eastern MA as
the afternoon progresses.
335 AM update...
Today...
* Continued mild with morning clouds giving way to PM sunshine
Increasing clouds early this morning in response to WAA ahead of
short wave tracking thru the eastern Great Lakes. Deep layer
moisture is lack with this feature, therefore, other than a few
potential sprinkles this morning, expecting dry weather to prevail.
Returns from upstream radars appear more threatening than reality,
with cloud bases in this region 12-15 kft. Therefore, we continue
with a mainly dry forecast. Also, as dew pts rise into the 30s,
areas of fog will develop this morning.
WAA clouds move east of the region around midday, with morning
clouds giving way to breaks of sunshine this afternoon. This
combined with 925 mb temps warming to +2C will support highs in the
upper 40s to lower 50s. Thus, another mild day across SNE. Light and
variable winds this morning, become SSW 10-15 mph this afternoon.
This wind trajectory will keep the south coast cooler, with highs in
the low to mid 40s, still above normal for Feb 9th.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
335 AM update...
* Mild weather continues with near record highs Saturday
Tonight...
Short wave moving across NH and ME moves east with short wave
ridging developing across SNE. This will support dry weather for the
region and a relatively mild night for early Feb, with lows in the
30s. Dew pts will also be in the 30s (above normal for Feb) and this
combined with mostly clear to partly cloudy conditions, may be
sufficient for radiational fog to develop. Light SW winds.
Saturday...
Next surge of WAA arrives as short wave moves across the Great Lakes
into NYS. This will result in lots of clouds across SNE Saturday,
perhaps a few breaks of sunshine. Forcing for ascent and deep layer
moisture is lacking across SNE, as short wave tracks well to the
northwest. Therefore, any shower activity Saturday should be
isolated to scattered. Hence, not a washout. High temps tricky Sat,
as 925 mb temps warm to +7C to +9C, along with SW surface winds 10-
15 mph. Given lots of clouds and isolated to scattered showers
possible, we followed the more conservative highs from the NBM,
which still supports highs of 55-60. This will be near record highs
for Boston and Worcester. See climate section below for more
details.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
335 AM update...
Highlights
* Any rain showers taper off Sat Night. Dry and quiet weather Sun
through much of Mon. Temperatures trending to more seasonable
levels.
* Potential for a significant storm later on Mon into Tue. Still a
lot of uncertainty in the track, intensity and exact timing. These
details will be key in determining ptypes and impacts. Coastal
flooding remains a concern with the high astro-tides.
* Drier and cooler mid to late in the week.
Saturday Night into Monday...
A shortwave will be over the eastern Great Lakes/New England Sat
Night, while a shortwave ridge builds over the Mid Mississippi/TN
Valley. The shortwave lifts into Nova Scotia by early Sun and the
ridge flattens out across the Mid Atlantic on early Sun. Another
shortwave ridge builds over the TN/OH Valley early on Mon as a
trough digs into the Mid Mississippi/TN Valley. The frontal system
slides offshore Sat Night and a weak high nudges in from the Great
Lakes Sun through a good portion of Mon.
Could still have a few lingering rain showers tapering off Sat Night
as the frontal system slides offshore. Overall though am
anticipating dry and quiet weather through this timeframe. Will be a
bit breezy on Sun with a 20-30 kt WNW/NW jet moving offshore. Colder
air will be advecting in with this flow. Temperatures at 925 hPa
cool to 0 to -3 degree Celsius on Sun. Should be +/- 1 degree
Celsius on Mon as flow turns westerly. Highs range from the mid 40s
to the low 50s on Sun. Lows Sat Night into early Sun will be in the
30s. Heading into Mon lows range from the 20s across the higher
terrain to the low 30s elsewhere.
Did dial back precipitation chances from the default NBM in the
latest update for much of Mon. Guidance has been trending a bit
slower to bring the precip in. Actually wouldn't be surprised if we
remain dry through Mon, but there is a still a fair amount of
uncertainty with how things evolve with this system. The next
section will have more details regarding the storm system, but we
may need to continue to dial back PoPs on Mon if trends continue.
Highs top in the 40s on Mon.
Late Monday through Tuesday...
A trough over the TN/OH Vally later on Mon will dig into the
Carolinas/Mid Atlantic Mon Night into early Tue. The trough lifts
into/through southern New England on Tue. Lows pressure develops
over the TN Valley/Carolinas on Mon and lifts through the Mid
Atlantic and near/through southern New England.
Still a considerable amount of uncertainty in the track, intensity
and timing the system sliding through. For the most part have stuck
with the NBM guidance, but did dial back precipitation chances to
max out at chance. Did this 24 hours ago as there is still a high
amount of uncertainty in the track. Ensembles have been trending
further to the southeast, but with considerable spread and deeper
lows per MSLP tracks. This may put us in a tight northwesterly
precipitation gradient, as depicted by several deterministic models.
The southeasterly trend can also be seen with our 24 hr QPF probs
and snowfall probs shifting more to the SE from run to run. Still a
lot of time for trends to change, so stay tuned. At this point
appears the biggest impacts would be across the south coast, but
still too early to hone in on this given the spread in guidance.
Would be a quick hitting system with not a whole lot of cold air to
work with due to the weak high.
The uncertainty is also seen in how strong of a northeasterly low
level jet we get into. Could see stronger winds out of this system,
which given the high astro tides may result in coastal flooding
concerns. The Stevens Institute Flood Advisory guidance showing
roughly a 1-2 ft surge at this point, which could result in some
coastal flooding issues. Really need to hone in on the specifics for
track/intensity and timing, but will be something to closely monitor
given how vulnerable our shorelines are.
Tuesday Night through Thursday...
The uncertainty in the forecast continues to grow as we head mid to
late in the week. At this point am most confident in temperatures
continuing to trend downward. Appears that we may be drier, but hard
to pin point as our upper air pattern is all over the place
depending on what you look at. For now stuck with the NBM given the
spread in guidance. High temps on Wed and Thu at this point in the
low to mid 30s.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18Z TAF Update
Through 00Z... High Confidence
VFR. Modest south/southwest winds.
Tonight...Moderate confidence.
VFR to start, but should see some MVFR ceilings develop after
midnight. IFR/LIFR conditions more likely over south coast,
Cape, Islands terminals with a favorable setup for fog and low-
stratus.
Saturday...Moderate confidence.
MVFR/IFR to start with fog and low stratus over the southern
areas. Should see improvements back to VFR by mid to late
morning. Modest southwest winds from 5 to 10 knots. Some light
scattered showers possible after 18Z.
Tomorrow Night...High confidence in trends, moderate confidence
in timing.
Cold front pushing through the region results in a wind shift to
the west/northwest. This will support clearing skies and VFR
conditions across southern New England.
KBOS TAF...Moderate confidence in TAF.
BOS should see increasing cloud cover overnight with a low
possibility of fog/low-stratus supporting IFR/LIFR conditions.
However, reaching these levels will be difficult with southwest
flow in place. MVFR ceilings around 025 feet more likely after
04Z before lifting back to VFR levels after sunrise.
.
KBDL TAF...High Confidence
Outlook /Saturday Night through Wednesday/...
Saturday Night: VFR. Breezy. Slight chance SHRA.
Sunday: VFR. Breezy.
Sunday Night: VFR.
Monday: VFR. Chance RA.
Monday Night: Mainly VFR, with local IFR possible. Breezy.
Chance RA, chance SN.
Tuesday: Mainly VFR, with local IFR possible. Windy with gusts
up to 35 kt. Chance SN.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
345 AM update...
Friday and Saturday...high confidence.
Tranquil weather for early February, with high pressure along the
MA/RI coastline Friday morning, then slowly sliding offshore through
Saturday. Mainly dry weather, modest SSW winds and good vsby
prevail.
Outlook /Saturday Night through Wednesday/...
Saturday Night: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain showers.
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Monday: Winds less than 25 kt. Chance of rain.
Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas locally approaching 5 ft. Chance of
rain.
Tuesday: Low risk for gale force winds with gusts up to 35 kt.
Areas of rough seas. Chance of rain, chance of snow.
&&
.TIDES/COASTAL FLOODING...
335 AM update...
* Daytime high tides close to flood stage through the weekend
* Significant coastal flooding possible early next week
Residual surge of 1.0 to 1.5 feet will bring daytime high tides
close to flood stage as we head into the weekend, especially
Saturday and Sunday when we have the highest astro tides (mainly
along E MA coast - 11.5 ft Sat and 11.6 ft MLLW Sun at Boston). Any
inundation would be very minor and confined to the most vulnerable
low lying shoreline roads/parking lots.
Given the potential for a strong coastal low pressure system early
next week there is concern for coastal flooding and significant
beach erosion. This is particularly true given that we will be in a
period of high astronomical tides and that both our east and south
coasts have already been hit hard this winter, with significant
erosion on both south and east coasts. We will have to watch this
situation closely.
&&
.CLIMATE...
Record Daily High Temperatures for Saturday February 10th...
BOS 60 in 1990 and 2023
BDL 62 in 2023
PVD 64 in 2023
ORH 56 in 2023
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 7 PM this evening to 7 PM EST
Saturday for ANZ250-254-255.
&&
SYNOPSIS...Nocera/BL
NEAR TERM...RM
SHORT TERM...Nocera
LONG TERM...BL
AVIATION...RM
MARINE...Nocera/BL
TIDES/COASTAL FLOODING...JWD/Nash
CLIMATE...NashNearby
Coastal Flood Statements in Massachusetts, 2024Every coastal flood statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.